Drought, Cherokee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
A number of precipitation events, a couple producing widespread and heavy rainfall, occurred during December. 5 inches to 6 inches across the region.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A number of precipitation events, a couple producing widespread and heavy rainfall, occurred during December. Precipitation ranged from 1.5 inches to 6 inches across the region. Much of northeastern Oklahoma received at or slightly above average precipitation for the month, while much of southeastern Oklahoma received at or below average precipitation for the month. As a result, the long-term drought improved across portions of the area. However, exceptional drought (D4) conditions continued across portions of Osage, Okfuskee, and Okmulgee Counties. Severe (D2) to extreme (D3) drought conditions persisted across much of the remainder of eastern Oklahoma through the month, with the exception of Adair, Sequoyah, Choctaw, Pushmataha, Latimer, Haskell, and Le Flore Counties, which had improved to moderate drought (D1) or abnormally dry (D0). Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 10:13 PM CST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1013 PM CST Wed Nov 30 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 918 PM CST Wed Nov 30 2022 High level clouds continued to stream from west to east across Eastern Oklahoma and Northwest Arkansas this evening. At the same time...surface high pressure remained over the region with light winds common across the CWA. Cloud cover remained thin enough that with the light winds...surface temps had already fallen into the mid 20 to mid 30s. Through the overnight hours...high clouds and light surface winds will remain common across much of the CWA. As surface high pressure continues to shift eastward overnight...the light winds are expected to become more east to southeasterly. The combination of these features along with current surface temps...lows tonight look to remain in the 20s to lower 30s for most locations. The normal cold spots along the Kansas border and far Northwest Arkansas could possibly dip into the upper teens for a period. Overall...the ongoing forecast package has a good handle on the mentioned above...and have only made minor tweaks to hourly temp/dewpoint/sky grids to account for latest trends/obs. && .LONG TERM... (Thursday through Wednesday) Issued at 128 PM CST Wed Nov 30 2022 Fire weather concerns will begin to increase on Thursday as gusty southwest winds develop with limited moisture return. Winds will likely gust into the 30-35 mph across portions of NE OK with afternoon RH values falling to around 30 percent. Southerly winds will remain strong into Friday with gusts around 40 mph expected over much of the area. Increasing low level moisture by this time however will likely help mitigate a more significant fire weather concern. A few light rain showers will be possible across far SE OK/NW AR Friday ahead of next cold front, which is progged to move into far northeast Oklahoma by late afternoon/early evening. Could see a brief period of stronger/gusty winds behind front across NE OK before slowly subsiding by Saturday morning. More widespread rain is expected into Sunday as upper wave moves out of the desert Southwest. PWATs during this time are expected to climb into the 1.25-1.50 inch range along/south of I-40 which is anomalous for this time of year. With the enhanced Pacific moisture plume from subtropical jet, could see some locally higher rainfall amounts Sunday lingering into Monday. Still some timing differences in the deterministic models with next cold front Mon/Tue, including a larger spread in the ensemble members, so NBM temps/PoPs looks good for now through mid week. && .AVIATION... (06Z TAFS) Issued at 1013 PM CST Wed Nov 30 2022 VFR conditions will prevail with sct to bkn high cloud for much of the TAF period. Light and variable sfc winds overnight will switch around to the south and southeast by morning and will become quite gusty by midday. Gusts to around 25 kts possible at most sites. Aft 00Z tomorrow evening, an increase in lower level VFR cigs is expected, in the range of 5-7kft, and some LLWS conditions are possible at KBVO and the far NW AR sites as LLJ develops. Lacy && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....12 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CST Wed Nov 30 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CST Wed Nov 30 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. DISCUSSION... High level clouds are expected to spread across eastern Oklahoma and northwest Arkansas tonight. No hazardous weather is anticipated through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Thunderstorm Potential. MONDAY AND TUESDAY...No Hazards. EXTENDED DISCUSSION... Winds steadily increase out of the south during the day Thursday, and increase further on Friday becoming gusty to strong for much of the day. These winds along with lower humidity values will raise grassland fire spread rates across the region each day. The next cold front passes Friday night with gusty northerly winds and cooler temperatures Saturday. Rain chances return Saturday night and increase Sunday across the region. A slight chance of storms during the day Sunday will be possible across far southeast Oklahoma. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
22 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, December 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063177, 1063178, 1063179, 1063180, 1063181, 1063182, 1063183, 1063184, 1063185, 1063186, 1063187, 1063188, 1063189, 1063190, 1063191, 1063192, 1063193, 1063194, 1063195, 1063196, 1063197, 1063198.